Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 61, NWS Nashville, TN

March 15, 20124 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Mar 15, 2012, 1:52 AM CDT for 4 counties in Tennessee. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 15, 2012, 1:52 AM CDT (06:52 UTC)
Expired
Mar 15, 2012, 2:30 AM CDT
In force
38 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Cumberland County, TN, Fentress County, TN, Overton County, TN, Putnam County, TN

The radar

The Nashville radar (KOHX), 136 km from the middle of the area, began a volume at 06:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 6.9 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2012-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 733 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2012-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
733 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1848 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

380 
WUUS54 KOHX 150652
SVROHX
TNC035-049-133-141-150730-
/O.NEW.KOHX.SV.W.0061.120315T0652Z-120315T0730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
152 AM CDT THU MAR 15 2012

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN OVERTON COUNTY IN MIDDLE TENNESSEE...
  SOUTHEASTERN PUTNAM COUNTY IN MIDDLE TENNESSEE...
  NORTHERN CUMBERLAND COUNTY IN MIDDLE TENNESSEE...
  SOUTHWESTERN FENTRESS COUNTY IN MIDDLE TENNESSEE...

* UNTIL 230 AM CDT

* AT 147 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR MONTEREY...
  MOVING EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL EASTERN PUTNAM COUNTY...
  RURAL NORTHERN CUMBERLAND COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL ONE INCH OR LARGER. FOR YOUR SAFETY...TAKE SHELTER INSIDE A
BUILDING LOCATION NOW.

&&

LAT...LON 3598 8529 3600 8531 3603 8531 3604 8534
      3615 8539 3635 8490 3627 8486 3624 8487
      3621 8491 3616 8490 3610 8483 3609 8480
      3606 8479
TIME...MOT...LOC 0652Z 251DEG 13KT 3609 8525

$$

FORECASTER: ROSE
2 follow-up statements
087 
WWUS54 KOHX 150712
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
212 AM CDT THU MAR 15 2012

TNC035-049-133-141-150730-
/O.CON.KOHX.SV.W.0061.000000T0000Z-120315T0730Z/
OVERTON TN-PUTNAM TN-CUMBERLAND TN-FENTRESS TN-
212 AM CDT THU MAR 15 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
FENTRESS...NORTHWESTERN CUMBERLAND...EAST CENTRAL PUTNAM AND
SOUTHEASTERN OVERTON COUNTIES UNTIL 230 AM CDT...

AT 205 AM CDT...THIS STORM WAS LOCATED NEAR MONTEREY...OR 14 MILES 
NORTHWEST OF CROSSVILLE...MOVING NORTHEAST AT 20 MPH. THIS STORM HAS 
ALREADY PRODUCED QUARTER SIZED HAIL IN MONTEREY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3602 8518 3617 8531 3622 8521 3632 8498
      3622 8490 3621 8491 3616 8490 3615 8489
TIME...MOT...LOC 0709Z 236DEG 18KT 3614 8515

$$

ROSE
362 
WWUS54 KOHX 150726
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
226 AM CDT THU MAR 15 2012

TNC035-049-133-141-150736-
/O.EXP.KOHX.SV.W.0061.000000T0000Z-120315T0730Z/
OVERTON TN-PUTNAM TN-CUMBERLAND TN-FENTRESS TN-
226 AM CDT THU MAR 15 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN FENTRESS...
NORTHWESTERN CUMBERLAND...EAST CENTRAL PUTNAM AND SOUTHEASTERN
OVERTON COUNTIES WILL EXPIRE AT 230 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 3602 8518 3617 8531 3622 8521 3632 8498
      3622 8490 3621 8491 3616 8490 3615 8489
TIME...MOT...LOC 0726Z 251DEG 26KT 3620 8500

$$

ROSE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 11:38 PM CDT, 2 hours 14 minutes earlier.

Area forecast discussion, Mar 14, 11:38 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1138 PM CDT WED MAR 14 2012

.UPDATE...FOR AVIATION FORECAST 06Z

&&

.AVIATION...
NOT AN EASY FORECAST TO MAKE IN TERMS OF WHEN OR IF STORMS WILL
DEVELOP. DIRTY UPPER RIDGE OVER THE TENNESSEE AND OHIO VALLEYS
WITH ONE SHORT WAVE DOWN THROUGH CENTRAL ARKANSAS WILL WORK
EASTWARD OVERNIGHT. AIR MASS ACROSS THE AREA REMAINS UNSTABLE AND
WITH THE APPROACH OF THE SHORT WAVE CANT RULE OUT ISOLATED
CONVECTION DEVELOPING IN THE OVERNIGHT. THEREFORE HAVE INCLUDED CB
IN TAFS FOR THIS POSSIBILITY. EXPECT MORE SCATTERED STORMS ON
THURSDAY BUT TIMING IS AGAIN DIFFICULT SO WILL GO WITH VCTS IN
TAFS.

BOYD
&&

.PREV DISCUSSION... /ISSUED 1012 PM CDT WED MAR 14 2012/

UPDATE...
EARLIER ROUND OF SEVERE STORMS FINALLY SETTLING DOWN WITH DIURNAL
AFFECTS HELPING OUT. WEAK LOW-LEVEL BOUNDARY CONTINUES TO LINGER
NW-SE ACROSS THE MID-STATE. AIRMASS LOOKS TO REMAIN MARGINALLY
UNSTABLE OVERNIGHT...ESPECIALLY W. TOWARD 12Z...ANOTHER STRONG
IMPULSE APPROACHES THE TN RIVER...WHICH GIVEN MODERATE MOISTURE/
INSTABILITY MAY HELP SHWRS/STORMS REDEVELOP OVERNIGHT. WILL TAKE
STORMS OUT REMAINDER OF EVE BUT WILL HAVE AT LEAST ISO POPS
RUNNING LATE. WILL ALSO MAKE SMALL ADJUSTMENTS TO TEMPS AND ADD
SOME PATCHY LATE NIGHT FOG.

PREV DISCUSSION... /ISSUED 803 PM CDT WED MAR 14 2012/

UPDATE...AVIATION FORECAST

AVIATION...
STORMS HAVE MOVED OFF TO THE NORTHEAST OF BNA WITH SMALL HAIL
BEING REPORTED AROUND LAFAYETTE AT THIS TIME. CLOUD TOPS CONTINUE
COLD OVER NORTHEAST MIDDLE TN NEAR KY BORDER. LOOKS LIKE WE HAVE A
COLD POOL ALOFT. OHX 00Z SOUNDING IS QUITE UNSTABLE WITH A TOTAL
TOTALS OF 59 AND POSITIVE ENERGY OF 1193 J/KG. I CANT RULE OUT
ISOLATED TSTORM OVERNIGHT BUT PROB IS LOW. INCLUDED A CB AT ALL TAF
SITES AFTER 12Z THURSDAY. TIMING OF CONVECTION DIFFICULT WITH COLD
POOL AND OUTFLOW BOUNDARIES THAT WILL BE LURKING AROUND.

BOYD

PREV DISCUSSION... /ISSUED 631 PM CDT WED MAR 14 2012/

UPDATE...FOR 00Z AVIATION FORECAST

AVIATION...
AVIATORS BEWARE...THE STORMS IN MID STATE ARE PRODUCING LARGE
HAIL. WE'VE HAD REPORTS OF HAIL AS LARGE AS GOLF BALLS. EXPECT
ISOLATED THUNDERSTORMS TO CONTINUE OVER THE NEXT COUPLE OF HOURS
IN VICINITY OF INTERSTATE 65 AND ALONG INTERSTATE 40. STORMS HAVE
BEEN MOVING EAST AT 25 MPH.

BOYD

PREV DISCUSSION... /ISSUED 519 PM CDT WED MAR 14 2012/

UPDATE...FOR TSTMS IN WESTERN WILLIAMSON COUNTY

AVIATION...
HAVE UPDATED THE BNA TERMINAL FORECAST AND INCLUDED VCTS ALONG
WITH A 2 HOUR TEMPO GROUP FROM 22Z TO 24Z. TSTMS ARE MOVING SLOWLY
EAST AT 15KTS.

BOYD

PREV DISCUSSION... /ISSUED 338 PM CDT WED MAR 14 2012/

DISCUSSION...
FORECAST REASONING WILL LEAN TOWARD A CONSENSUS MODEL SOLUTION
COMPROMISE FOR THE FORECAST PERIOD UNLESS OTHERWISE NOTED.

MAIN FORECAST QUANDARIES...PROBABILITY OF PRECIPITATION (POPS) AND
HOW LONG WILL THE UNSEASONABLY WARM TEMP TREND WILL CONTINUE.

AS FOR TONIGHT...WILL BE MONITORING DEVELOPMENTAL TRENDS FOR ISO TO
SCT SHWRS/TSTMS THRU PRESS TIME...BUT AM LEANING TOWARD ISO
SHWRS/TSTMS STARING IN THE EARLY EVENING HRS ACROSS LOCATIONS W OF
I-65...AND EVEN SCT SHWRS/TSTMS ACROSS MAINLY SRN PORTIONS OF THE
TN RIVER VALLEY...WHERE MOISTURE...MODERATE INSTABILITY...AND
WEAK LIFTING MECHANISMS CONTINUE TO BE MOST ENHANCED. EXPECT AN
OVERALL INCREASE IN THE POSSIBILITY OF SHWRS/TSTMS ACROSS THE MID
STATE AFTER MIDNIGHT AFTER MIDNIGHT...ALONG WITH AN OVERALL INCREASE
IN MOISTURE...AS SFC RIDING INFLUENCES MOVE EWD...ALLOWING FOR
A MORE MOIST AIRMASS TO OUR SW TO BE ADVECTED INTO THE MID STATE.
MAY ALSO BE A FEW WEAK DISTURBANCES IN PREDOMINATELY SWLY FLOW
ALOFT WORKING TO UNDERCUT UPPER LEVEL RIDGING DYNAMICS...AND
MOVING INTO AND ACROSS THE REGION BY LATE TONIGHT ALSO. WILL GO
WITH A GENERAL INCREASING CLOUDINESS TREND...WITH LOWS IN THE
LOWER 60S NW TO MID 50S SRN PLATEAU PER CLOUD COVERAGE TRENDS.

AS FOR THU...THE OVERALL RIDGING IN THE UPPER LEVEL PATTERN WILL
WEAKEN AS THE DAY PROGRESS ON THU...LEADING TO AN OVERALL BETTER
CHANCE OF SHWRS/TSTMS THRU THE DAY...AND IN SOME LOCATIONS...
NUMEROUS SHWRS/TSTMS COULD DEVELOP. BELIEVE THAT NAM MOS IS A
LITTLE AGGRESSIVE HERE IN CAT POPS ACROSS FORECASTED LOCATIONS...
DESPITE SFC PATTERN CONTINUING TO SUPPORT SLY MOISTURE INFLUX.
THUS...WILL TREND WITH HIGH END CHANCE POPS THRU PERIOD. EXPECT AT
LEAST MOCLDY SKIES...AND WILL ALSO GO SLIGHTLY ABOVE GUIDANCE ON
AFTERNOON HIGHS...RANGING FROM THE AROUND 80...TO MID 70S
PLATEAU...CONTINUING TO KEEP THE 15 TO 20 DEGREE TREND OF HIGHS
WARMER THAN CLIMATOLOGICAL NORMS FOR AFTERNOON HIGHS ON TRACK.

AS FOR THU NIGHT...EXPECT THIS OVERALL UNSETTLED WX PATTERN TO
CONTINUE THRU THU NIGHT ALSO...WITH ANY WEAK DISTURBANCES ALOFT
PASSAGES PLAYING KEY ROLES IN CONVECTIVE DEVELOPMENT. AGAIN...WILL
NOT BITE ON THE HIGHER POPS THAT THE GFS/NAM MOS ADVERTISES
HERE...AND CONTINUE WITH THE HIGH CHANCE TRENDS...WITH LOWS MAINLY
AROUND 60...AND A CONTINUANCE IN AT LEAST MOCLDY SKIES.

AS FOR FRI...LOOK FOR THIS OPEN GULF PATTERN...WITH WEAK DISTURBANCE
PASSAGES IN UPPER FLOW ALOFT...TO CONTINUE AGAIN ON FRI. SOME INDICATIONS
THAT A SLIGHTLY DRIER AIRMASS MIGHT TRY TO WORK INTO WRN PORTIONS
OF THE MID STATE BY THE LATE AFTERNOON HOURS...BUT AT THIS TIME DO NOT
HAVE A LOT OF CONFIDENCE THAT THIS WILL DO MUCH TO TAPER OFF POP
CHANCES UNTIL UPPER LEVEL RIDGING INFLUENCES BUILD ACROSS THE
REGION FRI NIGHT. WILL THUS CONTINUE WITH THE MOCLDY TREND...HIGH
CHANCE POPS...WITH HIGHS MAYBE A COUPLE OF DEGREES WARMER THAN THU
ON A WHOLE. HIGHS ARE EXPECTED FROM THE LOWER 80S W TO MID 70S PLATEAU.

AS FOR FRI NIGHT...EXPECT OVERALL SFC PATTERN TO NOT CHANCE MUCH...BUT
AS MENTIONED ABOVE...UPPER LEVEL RIDGING INFLUENCES ARE EXPECTED TO
STRENGTHEN FRI NIGHT. WITH THIS IN MIND...WILL GO WITH CHANCE
POPS PLATEAU...WITH A SLIGHT CHANCE ELSEWHERE...AND A SLIGHT
CHANCE ALL LOCATIONS AFTER MIDNIGHT. MID STATE SHOULD EXPERIENCE A
SLIGHT DECREASING CLOUDINESS TREND...BUT STILL EXPECT PTCLDY SKIES
BY DAYBREAK WITH LOWS CONTINUING ALSO THERE TREND OF BEING 15 TO
20 DEGREES ABOVE CLIMATOLOGICAL NORMS. LOWS WILL MAINLY BE IN THE
UPPER 50S...MID 50S PLATEAU.

AS FOR THE REMAINDER OF THE FORECAST PERIOD...WILL CONTINUE WITH A
SLIGHT CHANCE OF SHWRS AND TSTMS ON SAT...BUT EXPECT A DRYING
TREND SUN THROUGH MUCH OF NEXT WEEK AS BROAD UPPER LEVEL RIDGING
INFLUENCES BUILD ACROSS THE MID STATE IN RESPONSE TO SIGNIFICANT
DEEPENING UPPER LEVEL TROUGH DEVELOPING AND MOVING ACROSS WRN
PORTIONS OF THE U.S. THRU AT LEAST THE FIRST PART OF NEXT WEEK.
THIS WILL CONTINUE THE TREND OF UNSEASONABLY WARM AFTERNOON HIGHS
AND LOWS THRU MUCH OF NEXT WEEK ALSO. HIGHS WILL BE IN THE LOWER
80S...MID 70S PLATEAU WITH LOWS MAINLY IN THE MID 50S.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

01
Hazardous weather outlook, Mar 14, 5:20 AM CDT, 20 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
520 AM CDT WED MAR 14 2012

TNZ005>011-022>034-056>066-075-077>080-093>095-151030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
520 AM CDT WED MAR 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

19

In the hours before

Local storm report, Mar 14, 9:11 PM CDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
911 PM CDT WED MAR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             GREENBRIER              36.42N 86.80W
03/14/2012  M1.75 INCH       ROBERTSON          TN   TRAINED SPOTTER

0624 PM     HAIL             6 NE ASHLAND CITY       36.34N 86.98W
03/14/2012  M0.50 INCH       CHEATHAM           TN   TRAINED SPOTTER

0625 PM     HAIL             3 NE ASHLAND CITY       36.31N 87.02W
03/14/2012  M0.50 INCH       CHEATHAM           TN   TRAINED SPOTTER

            HAIL REPORTED WEST OF JOELTON

0628 PM     HAIL             5 SW SPRINGFIELD        36.45N 86.94W
03/14/2012  M1.75 INCH       ROBERTSON          TN   TRAINED SPOTTER

            HAIL REPORTED IN COOPERTOWN

0629 PM     HAIL             3 NE BRENTWOOD          36.03N 86.75W
03/14/2012  M1.00 INCH       DAVIDSON           TN   TRAINED SPOTTER

            HAIL REPORTED IN ANTIOCH NEAR NOLENSVILLE PIKE

&&

11
Local storm report, Mar 14, 9:13 PM CDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
913 PM CDT WED MAR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     HAIL             4 SE PORTLAND           36.54N 86.47W
03/14/2012  M0.50 INCH       SUMNER             TN   TRAINED SPOTTER

&&

11
Local storm report, Mar 14, 9:16 PM CDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
916 PM CDT WED MAR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 PM     HAIL             6 S WAVERLY             36.01N 87.79W
03/14/2012  M1.75 INCH       HUMPHREYS          TN   EMERGENCY MNGR

0420 PM     HAIL             LORETTO                 35.08N 87.44W
03/14/2012  M1.00 INCH       LAWRENCE           TN   EMERGENCY MNGR

0440 PM     HAIL             CENTERVILLE             35.79N 87.45W
03/14/2012  E0.50 INCH       HICKMAN            TN   TRAINED SPOTTER

            POWER OUT IN CENTERVILLE WITH ESTIMATED DIME-SIZED HAIL.

0450 PM     HAIL             4 N CENTERVILLE         35.85N 87.45W
03/14/2012  M1.75 INCH       HICKMAN            TN   PUBLIC

            HAIL REPORTED IN NUNNELLY

0515 PM     HAIL             1 S BRENTWOOD           35.98N 86.79W
03/14/2012  M0.88 INCH       WILLIAMSON         TN   TRAINED SPOTTER

0520 PM     HAIL             CENTERVILLE             35.79N 87.45W
03/14/2012  E0.75 INCH       HICKMAN            TN   TRAINED SPOTTER

0525 PM     HAIL             FAIRVIEW                35.98N 87.12W
03/14/2012  E1.00 INCH       WILLIAMSON         TN   TRAINED SPOTTER

0525 PM     HAIL             12 NNE CENTERVILLE      35.95N 87.37W
03/14/2012  E1.75 INCH       HICKMAN            TN   PUBLIC

            PUBLIC REPORT RELAYED FROM NANCY VANCAMP AT WSMV.

0545 PM     HAIL             2 SW GREENBRIER         36.40N 86.83W
03/14/2012  E0.50 INCH       ROBERTSON          TN   TRAINED SPOTTER

0545 PM     HAIL             GREENBRIER              36.42N 86.80W
03/14/2012  M1.75 INCH       ROBERTSON          TN   TRAINED SPOTTER

0600 PM     HAIL             4 SSE PORTLAND          36.53N 86.49W
03/14/2012  E1.50 INCH       SUMNER             TN   TRAINED SPOTTER

0600 PM     HAIL             CHARLOTTE               36.18N 87.35W
03/14/2012  E1.00 INCH       DICKSON            TN   TRAINED SPOTTER

0602 PM     HAIL             FRANKLIN                35.93N 86.84W
03/14/2012  E1.50 INCH       WILLIAMSON         TN   TRAINED SPOTTER

0615 PM     HAIL             BRENTWOOD               36.00N 86.79W
03/14/2012  E1.25 INCH       WILLIAMSON         TN   TRAINED SPOTTER

0615 PM     HAIL             2 N ASHLAND CITY        36.31N 87.06W
03/14/2012  M1.00 INCH       CHEATHAM           TN   EMERGENCY MNGR

0618 PM     HAIL             1 NE FRANKLIN           35.94N 86.83W
03/14/2012  M1.00 INCH       WILLIAMSON         TN   TRAINED SPOTTER

0624 PM     HAIL             6 NE ASHLAND CITY       36.34N 86.98W
03/14/2012  M0.50 INCH       CHEATHAM           TN   TRAINED SPOTTER

0625 PM     HAIL             3 NE ASHLAND CITY       36.31N 87.02W
03/14/2012  M0.50 INCH       CHEATHAM           TN   TRAINED SPOTTER

            HAIL REPORTED WEST OF JOELTON

0625 PM     HAIL             5 ENE ASHLAND CITY      36.30N 86.98W
03/14/2012  M0.75 INCH       CHEATHAM           TN   TRAINED SPOTTER

0628 PM     HAIL             5 SW SPRINGFIELD        36.45N 86.94W
03/14/2012  M1.75 INCH       ROBERTSON          TN   TRAINED SPOTTER

            HAIL REPORTED IN COOPERTOWN

0629 PM     HAIL             3 NE BRENTWOOD          36.03N 86.75W
03/14/2012  M1.00 INCH       DAVIDSON           TN   TRAINED SPOTTER

            HAIL REPORTED IN ANTIOCH NEAR NOLENSVILLE PIKE

0629 PM     HAIL             4 W GREENBRIER          36.42N 86.87W
03/14/2012  E1.00 INCH       ROBERTSON          TN   TRAINED SPOTTER

0632 PM     HAIL             GREENBRIER              36.42N 86.80W
03/14/2012  M1.00 INCH       ROBERTSON          TN   TRAINED SPOTTER

0635 PM     HAIL             1 SW GREENBRIER         36.41N 86.81W
03/14/2012  M1.00 INCH       ROBERTSON          TN   TRAINED SPOTTER

0636 PM     HAIL             MILLERSVILLE            36.38N 86.70W
03/14/2012  E1.00 INCH       SUMNER             TN   TRAINED SPOTTER

0641 PM     HAIL             GREENBRIER              36.42N 86.80W
03/14/2012  M1.75 INCH       ROBERTSON          TN   TRAINED SPOTTER

0641 PM     HAIL             1 N GOODLETTSVILLE      36.35N 86.70W
03/14/2012  M1.00 INCH       SUMNER             TN   TRAINED SPOTTER

0654 PM     HAIL             4 SSE PORTLAND          36.53N 86.49W
03/14/2012  E1.75 INCH       SUMNER             TN   LAW ENFORCEMENT

            HAIL REPORTED ON 109 SOUTH OF PORTLAND. DAMAGE TO SEVERAL
            VEHICLES.

0708 PM     HAIL             4 SE PORTLAND           36.54N 86.47W
03/14/2012  M0.50 INCH       SUMNER             TN   TRAINED SPOTTER

0710 PM     HAIL             2 N GALLATIN            36.41N 86.45W
03/14/2012  M1.00 INCH       SUMNER             TN   TRAINED SPOTTER

0732 PM     HAIL             1 W WESTMORELAND        36.56N 86.26W
03/14/2012  M1.00 INCH       SUMNER             TN   TRAINED SPOTTER

0740 PM     HAIL             LAFAYETTE               36.52N 86.03W
03/14/2012  E0.75 INCH       MACON              TN   TRAINED SPOTTER

0743 PM     HAIL             LAFAYETTE               36.52N 86.03W
03/14/2012  M1.00 INCH       MACON              TN   TRAINED SPOTTER

&&

11
Local storm report, Mar 14, 9:25 PM CDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
925 PM CDT WED MAR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             4 S LAWRENCEBURG        35.19N 87.34W
03/14/2012  M1.00 INCH       LAWRENCE           TN   EMERGENCY MNGR

            HAIL REPORTED IN LEOMA

&&

11
Local storm report, Mar 14, 10:31 PM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1031 PM CDT WED MAR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 PM     HAIL             3 WSW GREENBRIER        36.41N 86.85W
03/14/2012  M2.00 INCH       ROBERTSON          TN   COCORAHS

&&

BW
Special weather statement, Mar 15, 1:21 AM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
121 AM CDT THU MAR 15 2012

TNZ032-065-066-150715-
CUMBERLAND-PUTNAM-WHITE-
121 AM CDT THU MAR 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR CUMBERLAND...PUTNAM AND WHITE
COUNTIES...

AT 119 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF
SPARTA TO 6 MILES NORTHWEST OF SPENCER...MOVING EAST AT 15 MPH.

HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE
STORMS.

LAT...LON 3578 8504 3580 8527 3581 8527 3582 8527
      3580 8534 3582 8545 3582 8557 3611 8542
      3616 8493 3615 8492 3616 8490 3615 8489

ROSE

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 7:35 PM CDTSpecial Weather StatementOHXClay, Macon, Trousdale55 min
Mar 15, 1:21 AM CDTSpecial Weather StatementOHXCumberland, White54 min
Mar 15, 12:16 PM CDTSpecial Weather StatementOHXWilliamson59 min
Mar 15, 12:39 PM CDTSpecial Weather StatementOHXMontgomery, Stewart66 min
Mar 15, 12:47 PM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart35 min
Mar 15, 12:59 PM CDTSevere Thunderstorm WarningOHXBenton, Houston, Humphreys, Stewart61 min
Mar 15, 1:20 PM CDTSpecial Weather StatementOHXWilliamson55 min
Mar 15, 1:31 PM CDTSevere Thunderstorm WarningOHXBenton, Houston, Montgomery, Stewart44 min
Mar 15, 1:49 PM CDTSevere Thunderstorm WarningOHXWilliamson41 min
Mar 15, 2:13 PM CDTSevere Thunderstorm WarningOHXDickson, Houston, Montgomery, Stewart47 min
Mar 15, 2:19 PM CDTFlash Flood WarningOHXWilliamson3 hr
Mar 15, 2:27 PM CDTSevere Thunderstorm WarningOHXDavidson, Maury, Williamson48 min
Mar 15, 2:32 PM CDTSevere Thunderstorm WarningOHXStewart43 min
Mar 15, 2:42 PM CDTSevere Thunderstorm WarningOHXMacon, Robertson, Sumner, Trousdale63 min
Mar 15, 3:03 PM CDTSevere Thunderstorm WarningOHXDavidson, Robertson, Rutherford, Sumner, Trousdale, Wilson26 min
Mar 15, 3:07 PM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart53 min
Mar 15, 3:27 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Humphreys33 min
Mar 15, 3:57 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Hickman, Williamson33 min
Mar 15, 4:08 PM CDTSevere Thunderstorm WarningOHXDickson, Houston, Humphreys37 min
Mar 15, 4:19 PM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Williamson26 min
Mar 15, 4:23 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Robertson37 min
Mar 15, 4:37 PM CDTSevere Thunderstorm WarningOHXOverton, Putnam23 min
Mar 15, 4:39 PM CDTSevere Thunderstorm WarningOHXMarshall, Maury, Rutherford, Williamson36 min
Mar 15, 5:05 PM CDTSevere Thunderstorm WarningOHXFentress, Overton, Pickett40 min
Mar 15, 5:07 PM CDTSevere Thunderstorm WarningOHXBedford, Giles, Marshall, Maury, Rutherford, Williamson38 min
Mar 15, 5:24 PM CDTFlash Flood WarningOHXWilliamson3 hr
Mar 15, 5:31 PM CDTSevere Thunderstorm WarningOHXCannon, Davidson, Rutherford, Wilson44 min
Mar 15, 5:45 PM CDTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, Giles, Marshall, Rutherford45 min
Mar 15, 6:03 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence35 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.